North Carolina, 2015

Hail in North Carolina, April 8, 2015

April 8, 2015 · NWS MHX · 1 event in 1 county or zone

Widely scattered thunderstorms developed across eastern North Carolina during the evening of April 8th, 2015 as a slow moving cold front moved into the area. A couple of the storms produced some sub-severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

Widely scattered thunderstorms developed across eastern North Carolina during the evening of April 8th, 2015 as a slow moving cold front moved into the area. A couple of the storms produced some sub-severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Apr 8, 8:34 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 8, 8:34 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
934 PM EDT WED APR 8 2015

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH INTO THE REGION AND STALL OVER THE
AREA TONIGHT. THE FRONT WILL LIFT NORTH OF THE REGION LATE
THURSDAY. A COLD FRONT WILL APPROACH FROM THE WEST LATE FRIDAY AND
MOVE OFFSHORE SATURDAY MORNING. HIGH PRESSURE WILL EXTEND OVER THE
AREA FROM THE NORTH SATURDAY NIGHT AND SUNDAY. A WARM FRONT WILL
LIFT NORTH OF THE AREA TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 930 PM...BACK DOOR FRONT HAS PUSHED SOUTH THRU HATTERAS TO
GREENVILLE. LINE OF CONVECTION MOVING THRU NE/N CNTRL NC WITH A
SEVERE HAIL PRODUCING CELL ON THE SOUTH END NOW OVER WILSON
COUNTY. IT APPEARS AS IF THIS SEVERE THUNDERSTORM LIKELY REACHES
WESTERN CWA SOON. LATEST HI RES MODELS HAVE THIS STORM MOVING SE
THRU THE FORECAST AREA DURING THE LATE EVENING AND EARLY MORNING
HOURS WITH ONLY GRADUAL WEAKENING SO SEVERE TSTMS WARNINGS MAY BE
NEEDED WITH THIS CELL AS IT TRACKS SE.

DENSE FOG HAS DEVELOPED OVER NORTHERN OBX AND EXPECT THAT IT WILL
PERSIST FOR A FEW MORE HOURS BEFORE DEEPER CAA HELPS TO DISSIPATE
THE THICKER FOG LATER THIS EVENING.

LOWS WILL RANGE FROM UPPER 40S NORTHERN OBX AND NORTHEASTERN
AREAS TO THE AROUND 60 FAR SOUTHERN AREAS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AS OF 330 PM WEDNESDAY...THE WARM FRONT WILL MOVE NORTH ACROSS
THE AREA ON THU PROVIDING THE FOCUS FOR SCT SHOWERS AND ISOLD
TSRA. PRECIP CHANCES SHOULD DIMINISH DURING THE AFTERNOON AS THE
WARM FRONT MOVES N OF THE AREA. FEEL LIKE THE AMS MAY BE TOO
STABLE FOR TSRA ACROSS NORTHEASTERN AREAS BEHIND THE FRONT SO
WILL FORECAST ONLY SCT SHOWERS. TEMPS WILL VARY QUITE A BIT ON
THU FROM NE AREAS MID 60S TO SW AREAS LOW 80S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 400 PM WEDNESDAY...THE WEAK SURFACE FRONT WILL BE WELL
NORTH OF THE AREA THURSDAY NIGHT WITH SOUTHERLY FLOW OVERSPREADING
EASTERN NC. UPPER LEVEL RIDGE WILL SLOWLY SHIFT OFF THE SOUTHEASTERN
COAST THURSDAY NIGHT INTO FRIDAY. MOISTURE DIMINISHES ACROSS THE
AREA THURSDAY NIGHT SO DROPPED POPS BELOW SLIGHT CHANCE THROUGH
MID FRIDAY MORNING.

AN AREA OF LOW PRESSURE WILL CROSS THE GREAT LAKES FRIDAY AND DRAG A
COLD FRONT THROUGH THE APPALACHIANS FRIDAY, EVENTUALLY INTO EASTERN
NC FRIDAY NIGHT INTO EARLY SATURDAY MORNING. THE UPPER RIDGE WILL
CONTINUE TO SHIFT FARTHER OFFSHORE AS CHANNELED VORTICITY ASSOCIATED
WITH THE COLD FRONT APPROACHES FROM THE WEST. SW FLOW ALOFT PERSISTS
AHEAD OF THE FRONT. INCREASED POPS TO LIKELY FRIDAY NIGHT AS THE
FRONT CROSSES THE REGION.

SEVERE WEATHER POTENTIAL FRIDAY AFTERNOON AND EVENING CONTINUES TO
INCREASE WITH LATEST GUIDANCE. TIMING OF CONVECTION WILL BE
COINCIDENT WITH PEAK HEATING, LASTING INTO THE EVENING HOURS.
FORECAST SOUNDINGS INDICATE SBCAPE VALUES ABOVE 1500 J/KG, PWATS
NEAR 1.50 INCHES, LOW LEVEL LAPSE RATES ABOVE 7.5 C/KM, AND MODEST
SOUTHWESTERLY LOW LEVEL SHEAR AROUND 30 KNOTS. SYNOPTIC SETUP LACKS
SIGNIFICANT UPPER LEVEL SUPPORT AS THE TROUGH SWINGS THROUGH THE
GREAT LAKES AND SOUTHERN CANADA, THOUGH LOW LEVEL FRONTOGENETIC
FORCING AND FAVORABLE PEAK-HEATING APPEAR SUFFICIENT TO SUPPORT A
FEW DISCRETE CELLS LATE AFTERNOON AND EVENING AHEAD OF CONVECTION
ASSOCIATED WITH THE FRONT LATE FRIDAY NIGHT. BIGGEST THREATS APPEAR
TO BE DAMAGING WIND GUSTS AND HAIL.

SATURDAY THROUGH MONDAY...THE FRONT WILL MOVE OFF THE NC COAST BY
MIDDAY SATURDAY AND CONTINUED TO INDICATE A DRIER TREND FOR SATURDAY
AFTERNOON/EVENING. MAX TEMPS ABOUT 10 DEGS COOLER THAN FRIDAY WITH
MID 70S INLAND TO LOWER 60S NORTHERN OBX. STRONG HIGH PRESSURE WILL
EXTEND OVER THE AREA FROM THE MID-ATLANTIC STATES SAT NIGHT INTO
SUNDAY AND GRADUALLY SHIFT OFF THE MID-ATLANTIC COAST SUN NIGHT. DRY
CONDITIONS EXPECTED WITH TEMPS NEAR NORMAL SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

MONDAY THROUGH WEDNESDAY...EXTENDED GUIDANCE CONTINUES TO DIVERGE A
BIT AND HAVE LOW CONFIDENCE WITH A WEAK WARM FRONT LIFTING NORTH
INTO THE AREA TUESDAY/TUESDAY NIGHT. HIGH PRESSURE WILL CONTINUE
MOVING OFFSHORE WITH MOIST SOUTHEAST FLOW EVOLVING OVER EASTERN NC
MONDAY NIGHT INTO TUESDAY. FLOW SHIFTS SOUTHWESTERLY TUESDAY NIGHT
INTO WEDNESDAY, THOUGH MOISTURE AND TRIGGER FOR SHOWERS/STORMS IS
LACKING. DROPPED POPS MONDAY THROUGH TUESDAY, THOUGH IF THE 12Z
ECMWF VERIFIES THEN WE COULD SEE A FEW SHOWERS TUESDAY AFTERNOON.
MAINTAINED SLIGHT CHANCE POPS TUESDAY NIGHT INTO WEDNESDAY AS FLOW
SHIFTS SOUTHWESTERLY AND CANNOT COMPLETELY RULE OUT LIGHT SHOWERS.
TEMPERATURES WILL BE NEAR CLIMATOLOGY MONDAY THEN SLIGHTLY ABOVE
CLIMO TUESDAY AND WEDNESDAY.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 00Z FRIDAY/...
HAVE INCLUDED TEMPO IFR IN TSRA FOR ISO/PGV THIS EVENING AS
SHOWERS/TSTORMS LINE UP ALONG SOUTHWARD MOVING COLD FRONT. EXPECT
MORE WIDESPREAD IFR TO SPREAD SOUTH LATER THIS EVENING AND EARLY
THU MORNING BEHIND THE FRONT. LOW CLOUDS/FOG WILL BE SLOW TO MIX
OUT THURSDAY MORNING WITH IFR LINGERING THRU SUNRISE, LIFTING TO
MVFR BY LATE MORNING/MIDDAY THEN VFR BY THU AFTERNOON AS LOW LEVEL
MOISTURE SCOURS OUT IN DEVELOPING SOUTH FLOW.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 400 PM WEDNESDAY...VFR EXPECTED THURS NIGHT INTO FRIDAY THEN
HIGHER THREAT OF SUB-VFR CONDITIONS FRI NIGHT INTO EARLY SAT WITH
GOOD COVERAGE OF SHOWERS AND TSTMS EXPECTED AS STRONG FRONT MOVES
ACROSS EASTERN NC TAF SITES. GUSTY SW WINDS 15-25 MPH LIKELY
FRIDAY AFTERNOON AND EVENING AHEAD OF FRONT. HIGH PRESSURE
BUILDING SOUTH OVER THE REGION WILL ALLOW AVIATION CONDITIONS TO
IMPROVE TO VFR SATURDAY EVENING THROUGH MONDAY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
BACK DOOR COLD FRONT HAS MOVED THRU OCRACOKE/SOUTHERN PAMLICO
SOUND AND WILL CONTINUE SOUTH THROUGH CAPE LOOKOUT WHERE IT WILL
STALL LATER TONIGHT. WINDS GRADUALLY RETURN TO S-SW THU AS FRONT
RETREATS BACK NORTH. SEAS WILL REMAIN IN THE 2-4 FT RANGE THROUGH
THE PERIOD HIGHEST SEAS NORTHERN AND CENTRAL WATERS

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 400 AM WEDNESDAY...SOUTHWESTERLY FLOW WILL PERSIST THURSDAY
NIGHT THROUGH FRIDAY, AND INCREASE TO SMALL CRAFT ADVISORY LEVELS
IN GUSTS FRIDAY AFTERNOON AND EVENING AHEAD OF A STRONG FRONT
WHICH WILL CROSS THE EASTERN NC WATERS LATE FRIDAY NIGHT INTO
SATURDAY MORNING. SW WINDS 15-25 KT WITH SEAS 4-7 FT FRIDAY
AFTERNOON INTO EARLY SATURDAY. NE SURGE 10-20 KT EXPECTED SAT
NIGHT THROUGH SUNDAY. SEAS DIMINISH TO 2-4 FT SUNDAY AND 1-3 FT
MONDAY AS HIGH PRESSURE BUILDS SOUTH OVER THE WATERS. LOCAL
SWAN/NWPS AND WAVEWATCH IN GOOD AGREEMENT FOR THE MEDIUM RANGE AND
SLIGHTLY ADJUSTED WAVEWATCH FOR THE EXTENDED SEAS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JAC
NEAR TERM...BTC
SHORT TERM...JAC
LONG TERM...JBM/DAG
AVIATION...BTC/DAG
MARINE...BTC/DAG
Hazardous weather outlook, Apr 8, 3:18 AM EST, 18 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
418 AM EDT WED APR 8 2015

NCZ029-044>047-079>081-090>095-098-103-104-090830-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
418 AM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT IS FORECAST TO APPROACH THE AREA FRIDAY CROSSING THE
REGION SATURDAY MORNING. AHEAD OF THE FRONT SHOWERS AND STRONG TO
POSSIBLY SEVERE THUNDERSTORMS WILL DEVELOP ACROSS NORTH CAROLINA
DURING THE AFTERNOON AND EVENING. THE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LARGE
HAIL...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 8, 6:19 PM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
719 PM EDT WED APR 8 2015

NCZ029-044-080-090015-
PITT-MARTIN-BEAUFORT-
719 PM EDT WED APR 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MARTIN...
NORTHWESTERN BEAUFORT AND NORTHERN PITT COUNTIES...

AT 717 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BETHEL...OR
12 MILES NORTH OF GREENVILLE...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WASHINGTON...RIVER ROAD...BETHEL...ROBERSONVILLE...DOWDY
FICKLEN STADIUM...PITT GREENVILLE AIRPORT...EAST CAROLINA
UNIVERSITY...CHOCOWINITY...WASHINGTON PARK...GRIMESLAND...SIMPSON...
PARMELE...FALKLAND AND BEARGRASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3563 7680 3550 7700 3555 7707 3550 7702
      3551 7706 3549 7703 3542 7713 3572 7759
      3576 7752 3580 7747 3581 7742 3583 7739
      3582 7736 3589 7734 3590 7732
TIME...MOT...LOC 2317Z 306DEG 20KT 3578 7741

LEP
Special weather statement, Apr 8, 9:05 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1005 PM EDT WED APR 8 2015

NCZ044-079-080-091-090245-
GREENE-PITT-BEAUFORT-LENOIR-
1005 PM EDT WED APR 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LENOIR...
NORTHEASTERN GREENE...SOUTHERN MARTIN...NORTHWESTERN BEAUFORT AND
PITT COUNTIES...

AT 1005 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BETHEL TO 7 MILES NORTHWEST OF FARMVILLE...AND MOVING
SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WASHINGTON...WINTERVILLE...AYDEN...FARMVILLE...
GRIFTON...BETHEL...DOWDY FICKLEN STADIUM...PITT GREENVILLE AIRPORT...
EAST CAROLINA UNIVERSITY...CHOCOWINITY...GRIMESLAND...FOUNTAIN...
SIMPSON...WALSTONBURG AND FALKLAND.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3576 7752 3580 7747 3581 7742 3583 7739
      3579 7726 3576 7725 3576 7721 3566 7699
      3567 7696 3554 7706 3555 7707 3553 7707
      3535 7743 3562 7775
TIME...MOT...LOC 0205Z 298DEG 33KT 3581 7740 3566 7769

LEP
Special weather statement, Apr 8, 9:30 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1030 PM EDT WED APR 8 2015

NCZ029-044-079-080-090>093-090330-
DUPLIN-GREENE-PITT-JONES-MARTIN-BEAUFORT-LENOIR-CRAVEN-
1030 PM EDT WED APR 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DUPLIN...
LENOIR...NORTHWESTERN JONES...GREENE...SOUTHWESTERN MARTIN...
NORTHWESTERN BEAUFORT...NORTHWESTERN CRAVEN AND PITT COUNTIES...

AT 1029 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ROBERSONVILLE TO 8 MILES NORTHEAST OF
GOLDSBORO...AND MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...WASHINGTON...WINTERVILLE...AYDEN...
FARMVILLE...LA GRANGE...RIVER ROAD...GRIFTON...SNOW HILL...DOWDY
FICKLEN STADIUM...GOOSE CREEK STATE PARK...PITT GREENVILLE AIRPORT...
KINSTON REGIONAL JETPORT...EAST CAROLINA UNIVERSITY...CHOCOWINITY...
WASHINGTON PARK...GRIMESLAND...SIMPSON AND HOOKERTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3535 7782 3537 7780 3547 7782 3584 7730
      3559 7669 3546 7691 3555 7707 3550 7702
      3551 7706 3547 7698 3543 7696 3502 7767
      3518 7784
TIME...MOT...LOC 0229Z 303DEG 26KT 3576 7729 3544 7785

LEP
Local storm report, Apr 8, 9:37 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1037 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     HAIL             SHINES CROSSROADS       35.44N  77.80W
04/08/2015  M0.25 INCH       GREENE             NC   SOCIAL MEDIA

&&

EVENT NUMBER MHX1500219

PAGANO
Special weather statement, Apr 8, 9:56 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1056 PM EDT WED APR 8 2015

NCZ029-045>047-080-081-090400-
MAINLAND HYDE-WESTERN DARE-MARTIN-TYRRELL-BEAUFORT-WASHINGTON-
1056 PM EDT WED APR 8 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MAINLAND DARE...
WASHINGTON...NORTHERN MAINLAND HYDE...EAST CENTRAL MARTIN...NORTHERN
BEAUFORT AND TYRRELL COUNTIES...

AT 1055 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 12 MILES
SOUTHEAST OF CAPE COLONY...OR 15 MILES EAST OF PLYMOUTH...MOVING EAST
AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...COLUMBIA...ROPER AND CRESWELL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3599 7606 3567 7605 3568 7610 3569 7614
      3565 7604 3598 7587 3593 7582 3598 7586
      3588 7576 3558 7578 3563 7589 3547 7600
      3578 7686 3594 7669 3598 7639 3592 7628
      3592 7627 3595 7631
TIME...MOT...LOC 0255Z 287DEG 49KT 3586 7648

LEP

The radar

The Morehead City radar (KMHX), 86 km away, was scanning. The volume nearest the first event began at 03:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lenoir

When
April 8, 10:05 PM EST
Where
Lenoir County, Rivermont
Measured
0.88 in hail
Reported by
Social Media
Coordinates
35.250, -77.620

Social media report of nickle size hail near Jackson Heights southwest of Kinston.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573080.